Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 37, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 6, 2018, 11:46 AM EDT for Brevard County, Florida. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2018, 11:46 AM EDT (15:46 UTC)
- Expired
- Jun 6, 2018, 12:11 PM EDT
- In force
- 25 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 44 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 11:50 AM EDT | TSTM WND GST 43 | 5 N Cape Canaveral, FL | GUST TO 37 KNOTS FROM NNW AT USAF TOWER 403. |
| Jun 6, 11:55 AM EDT | TSTM WND GST 63 | 7 Nne Port Canaveral, FL | GUST TO 55 KNOTS FROM THE WEST AT USAF TOWER 006. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 3.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 981 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
149
WUUS52 KMLB 061546
SVRMLB
FLC009-061645-
/O.NEW.KMLB.SV.W.0037.180606T1546Z-180606T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
1146 AM EDT WED JUN 6 2018
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northern Brevard County in Florida...
* Until 1245 PM EDT.
* At 1145 AM EDT, a severe thunderstorm was located 7 miles north of
Port Canaveral, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Titusville, Sharpes, Port Saint John, Titusville Airport and
Playalinda Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2842 8053 2840 8081 2864 8093 2874 8065
2844 8051
TIME...MOT...LOC 1545Z 277DEG 31KT 2852 8058
HAIL...<.75IN
WIND...60MPH
$$
Johnson2 follow-up statements
895
WWUS52 KMLB 061606
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
1206 PM EDT WED JUN 6 2018
FLC009-061645-
/O.CON.KMLB.SV.W.0037.000000T0000Z-180606T1645Z/
Brevard FL-
1206 PM EDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR NORTHEASTERN BREVARD COUNTY...
At 1206 PM EDT, a severe thunderstorm was located 14 miles northeast
of Port Canaveral, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Brevard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2842 8053 2841 8070 2864 8065 2865 8061
2844 8051
TIME...MOT...LOC 1606Z 277DEG 31KT 2850 8037
HAIL...<.75IN
WIND...60MPH
$$
Rodriguez473
WWUS52 KMLB 061611
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
1211 PM EDT WED JUN 6 2018
FLC009-061620-
/O.CAN.KMLB.SV.W.0037.000000T0000Z-180606T1645Z/
Brevard FL-
1211 PM EDT WED JUN 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BREVARD COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 2842 8053 2841 8070 2864 8065 2865 8061
2844 8051
TIME...MOT...LOC 1610Z 277DEG 31KT 2849 8032
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:30 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 6, 9:30 AM EDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 930 AM EDT Wed Jun 6 2018 .DISCUSSION... Areas of light rain from earlier decaying convection has largely diminished across the I-4 corridor this morning. Mid level S/W trough across north Florida into the NE Gulf of Mexico will combine with a moist airmass across the area (PW values 1.8-1.9") to produce high coverage of showers and storms into the afternoon, with rain chances up to 60-70 percent. Northern areas are already seeing some breaks in the cloud cover this morning. This will allow for plenty of daytime heating and instability for numerous showers and storms to develop along and ahead of the west coast sea breeze. pushing eastward across the area and toward the coast and offshore through late day. Slight cooling of temperatures aloft and lingering dry air in the mid levels will keep a threat for strong to isolated severe storms across the area. Main threats will continue to be strong to locally damaging wind gusts, small hail and frequent lightning strikes from this activity. Greater cloud cover across northern areas should keep highs limited to the mid 80s today, while farther south temperatures should be able to reach the upper 80s to around 90 degrees, especially along the coast. && .AVIATION... Localized IFR/MVFR cigs in stratus will continue into late morning before cigs gradually lift with daytime heating. Also, a few showers and isolated storms may move across northern terminals into late morning. However, best potential for tempo IFR/MVFR conditions due to convection will be into the afternoon as numerous showers and storms develop and push eastward toward the east coast of Florida and offshore through late day/early evening. Isolated gusts to 35-45 knots possible in any stronger storms. && .MARINE...Main marine concern today will continue to be offshore moving showers and storms into the afternoon producing strong gusty winds. Otherwise, offshore flow will be at or below 10 knots with seas around 1-2 feet. && .PRELIMINARY POINT TEMPS/POPS... DAB 84 71 87 70 / 70 50 50 30 MCO 87 71 90 72 / 70 40 60 40 MLB 89 72 87 71 / 60 40 60 40 VRB 89 70 87 71 / 70 40 60 40 LEE 85 72 90 73 / 70 50 50 30 SFB 87 72 90 72 / 70 40 60 30 ORL 87 72 90 73 / 70 40 60 30 FPR 90 71 88 70 / 70 40 60 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Johnson
Hazardous weather outlook, Jun 6, 10:00 AM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1000 AM EDT Wed Jun 6 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-070300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1000 AM EDT Wed Jun 6 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Increasing moisture ahead of a stalled frontal boundary, coupled with westerly winds will produce numerous showers and lightning storms across east central Florida today. From early afternoon onward, expect storm coverage to increase farther south and inland, along and ahead of the west coast sea breeze. There is potential for the east coast sea breeze to develop along the immediate coast, with a late afternoon collision possible. Today's storms will move east at 20 to 25 MPH, and will be capable of producing strong win gusts in excess of 40 MPH, small hail, and torrential rainfall of 1 to 3 inches in a 60 to 90 minute period. Move indoors to safety if skies look threatening, or you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Storms will have the potential to produce wind gusts of 35 knots or greater, small hail and frequent cloud to water lightning today over inland lakes, and especially near the coast, and over the intracoastal and near shore Atlantic waters. Boaters should be on the lookout for storms approaching rapidly from the west, and move to safe harbor in advance of deteriorating weather. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Numerous showers and lightning storms are expected each afternoon and early evening through this weekend and into early next week. the main storm threats will be cloud to ground lightning strikes, torrential rainfall, and brief gusty winds. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Cristaldi/Johnson
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:13 AM EDT | Special Marine Warning | MLB | 62 min | |
| Jun 6, 11:13 AM EDT | Special Marine Warning | MLB | 62 min | |
| Jun 6, 11:59 AM EDT | Special Marine Warning | MLB | 61 min | |
| Jun 6, 12:59 PM EDT | Special Marine Warning | MLB | 91 min | |
| Jun 6, 1:18 PM EDT | Special Weather Statement | MLB | Brevard | 42 min |
| Jun 6, 1:28 PM EDT | Special Weather Statement | MLB | Seminole | 32 min |
| Jun 6, 1:52 PM EDT | Special Marine Warning | MLB | 113 min | |
| Jun 6, 2:13 PM EDT | Special Weather Statement | MLB | Brevard | 47 min |
| Jun 6, 2:25 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 6, 2:59 PM EDT | Special Weather Statement | MLB | Indian River | 31 min |
| Jun 6, 3:00 PM EDT | Special Weather Statement | MLB | Martin | 45 min |
| Jun 6, 3:06 PM EDT | Special Weather Statement | MLB | Okeechobee | 39 min |
| Jun 6, 3:31 PM EDT | Special Weather Statement | MLB | Indian River | 44 min |
| Jun 6, 4:04 PM EDT | Special Weather Statement | MLB | Saint Lucie | 41 min |
| Jun 6, 4:07 PM EDT | Special Weather Statement | MLB | Martin | 23 min |
| Jun 6, 4:31 PM EDT | Special Marine Warning | MLB | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.